Medline Recalls Mislabeled Pain Medication Acetaminophen

October 26, 2015
Pharmaceutical Technology Editors

Bottles of the affected lot were marked with a lower strength of 325 mg instead of 500 mg and pose a risk of drug overdose that can lead to liver toxicity or liver failure.

Medline Industries has initiated a voluntary nationwide recall of acetaminophen tablets, 500 mg, uncoated compressed (lot # 45810) due to a labeling error on the packaging. Bottles were marked with a lower strength of 325 mg instead of 500 mg. The error is not easily identifiable by user or prescriber and poses the risk of drug overdose (if the drug is taken at the maximum labeled dose, every four hours, five doses a day, or with other medications containing acetaminophen) that can lead to liver toxicity or liver failure.

Medline says that to date, it has not received any reports of adverse events associated with this product. The company is carrying out investigations to determine the root cases and put in place corrective and preventive action.

Acetaminophen tablets is an over the counter (OTC) oral medication used to temporarily relieve minor aches and pains due to minor pain of arthritis, muscular aches, back aches, headaches, toothaches, the common cold, premenstrual and menstrual cramps, and reduces fever. This item is packaged as 100 tablets per bottle, Medline Item Number: OTC20101, NDC#: 53329-641-30.

The affected lot being recalled was distributed between June 12, 2015 and Sepember18, 2015, with an expiry date of May 2018.

Source: FDA

Related Content:

Industry News | PharmTech News